MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/860/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that an air leak was observed from the cuff while using a tracheostomy tube in the icu.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Other, other text: g1,2 email is: regulatory.Responses@icumed.Com.One used decontaminated sample was received without its original packaging.Per visual inspection, a tear in the cuff was observed.Per functional testing, it was found that it was not possible to inflate the cuff as it leaked.The complaint was confirmed.Due to fact that the cuff leak was not observed prior use the root cause was user interface due to contact with a sharp edge.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken as the reported fault was due to the user not following the instructions for use (ifu).
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key17967239
Report Number3012307300-2023-09774
Device Sequence Number15371099
Product Code BTO
UDI-Device Identifier15019517076134
UDI-Public(01)15019517076134(11)220830(17)270811(10)4285771
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/860/070
Device Catalogue Number101/860/070CZ
Device Lot Number4285771
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/04/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/10/2023
Not provided
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/06/2023
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown